Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Suffering from pulmonary tuberculosis. Changed medicine from akurit to combutol, isokin, streptomycin injections. Is the treatment right?

hello doctor (17 years, female), iam suffering from pulmonary tuberculosis since last advised me to take akurit-4,but after using it for 15days i was effected with drug induced hepatitis . and i stopped that medicine since 20 they advised me to take combutol-1000,isokin-300 along with streptomycin injections .even now i feel nausea. is it right treatment for my tb medication.
Asked On : Sat, 14 Jul 2012
Answers:  1 Views:  336
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
  User's Response

I want to make you cautious. Do not play with TB. It can become drug resistant and can be very dangerous.

Akurit-4 contains 4 medicines: Isoniazide (H), Rifampicin (R), ethambutol (E) and Pyrazinamide (Z). H, R and Z can cause liver toxicity in 7-8% of cases. In such a case, there are standard guidelines to be followed. They are as follows: Do not stop Treatment as it can induce drug resistance !! Shift to Syreptomycin (S), Ethambutol (E) and Levofloxacin (L), all 3 being non toxic to liver. Let the jaundice clear and then gradually reintroduce H and R, in desensitizing dose if required. Later add Z and ultimately you will be on HREZ again. H (Isokin in your case) is the most liver toxic drug and has to be stopped. The jaundice may not settle till then.

Take care.

-Dr. Tushar
Answered: Sat, 14 Jul 2012
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor